Alert archive / Vermont / River Flood Warnings in 2011
River Flood Warning 27, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at May 26, 2011, 11:59 PM EDT for Chittenden County, Vermont. It took effect at May 27, 2011, 1:12 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 11:59 PM EDT (03:59 UTC)
- In effect from
- May 27, 2011, 1:12 PM EDT
- Expired
- May 28, 2011, 2:32 PM EDT
- In force
- 25 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Moderate
County Chittenden County, VT
The radar
The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Winooski River at Essex Junction (ESSV1). The gauge peaked at 15.91 ft at May 28, 2011, 1:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04290500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
718 WGUS41 KBTV 270359 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1159 PM EDT THU MAY 26 2011 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT MONTPELIER WINOOSKI RIVER AT ESSEX JUNCTION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC023-280359- /O.NEW.KBTV.FL.W.0026.110527T0538Z-110528T0613Z/ /MONV1.3.ER.110527T0538Z.110527T1200Z.110528T0013Z.NO/ 1159 PM EDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE WINOOSKI RIVER AT MONTPELIER. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 PM THURSDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT FRIDAY AND CONTINUE TO RISE TO NEAR 17.7 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 17.5 FEET...WATER COVERS THE STREETS IN DOWNTOWN MONTPELIER. LOCAL ROADS ALONG THE WINOOSKI FROM MONTPELIER TO WATERBURY WILL BE COVERED IN WATER...AND THERE WILL BE WIDESPREAD FIELD FLOODING. * THIS IS A MAJOR FLOOD EVENT...POSSIBLY SURPASSING THE FLOOD EVENT FROM JUNE OF 1973. $$ VTC007-280359- /O.NEW.KBTV.FL.W.0027.110527T1607Z-110528T2028Z/ /ESSV1.2.ER.110527T1607Z.110528T0000Z.110528T1428Z.NO/ 1159 PM EDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 PM THURSDAY THE STAGE WAS 4.5 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 19.4 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING. * IMPACT...AT 18.0 FEET...FLOODING WILL BE WIDESPREAD ALONG THE WINOOSKI RIVER FROM JONESVILLE TO THE RIVERS MOUTH AT LAKE CHAMPLAIN. WATER WILL COVER BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD IN WILLISTON AND ESSEX...POOR FARM ROAD IN SOUTH BURLINGTON AND WILLISTON. $$
3 follow-up statements
597 WGUS81 KBTV 271441 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1041 AM EDT FRI MAY 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT MONTPELIER WINOOSKI RIVER AT ESSEX JUNCTION SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC023-272237- /O.EXT.KBTV.FL.W.0026.000000T0000Z-110527T2237Z/ /MONV1.3.ER.110527T0444Z.110527T1215Z.110527T1637Z.NO/ 1041 AM EDT FRI MAY 27 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT MONTPELIER. * AT 10:30 AM FRIDAY THE STAGE WAS 16.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 16.0 FEET...WATER BEGINS TO ENTER BASEMENTS OF BUSINESSES IN DOWNTOWN MONTPELIER. LOCAL ROADS WILL BEGIN TO FLOOD...AND LOW LYING FIELDS AND FARMLAND WILL BE INUNDATED. $$ VTC007-281541- /O.EXT.KBTV.FL.W.0027.110527T1712Z-110528T2124Z/ /ESSV1.2.ER.110527T1712Z.110528T0000Z.110528T1524Z.NO/ 1041 AM EDT FRI MAY 27 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 AM FRIDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 19.7 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING. * IMPACT...AT 18.0 FEET...FLOODING WILL BE WIDESPREAD ALONG THE WINOOSKI RIVER FROM JONESVILLE TO THE RIVERS MOUTH AT LAKE CHAMPLAIN. WATER WILL COVER BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD IN WILLISTON AND ESSEX...POOR FARM ROAD IN SOUTH BURLINGTON AND WILLISTON. $$
186 WGUS81 KBTV 280217 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1017 PM EDT FRI MAY 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK...VERMONT... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS WINOOSKI RIVER AT ESSEX JUNCTION PASSUMPSIC RIVER AT PASSUMPSIC PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-281800- /O.EXT.KBTV.FL.W.0029.000000T0000Z-110528T1800Z/ /ASFN6.1.ER.110528T0244Z.110528T0600Z.110528T1200Z.NO/ 1017 PM EDT FRI MAY 27 2011 THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 9:15 PM FRIDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT AND CONTINUE TO RISE TO NEAR 7.7 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$ VTC007-290200- /O.EXT.KBTV.FL.W.0027.000000T0000Z-110529T0200Z/ /ESSV1.1.ER.110527T2309Z.110528T1200Z.110528T2000Z.NO/ 1017 PM EDT FRI MAY 27 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * AT 10:00 PM FRIDAY THE STAGE WAS 15.7 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 16.0 FEET...LOW LYING ROADS ALONG THE WINOOSKI WILL FLOOD...INCLUDING BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD IN ESSEX...POOR FARM ROAD NEAR THE SOUTH BURLINGTON AND ESSEX TOWN LINE...AND PINE ISLAND ROAD IN COLCHESTER. THERE WILL BE WIDESPREAD FIELD FLOODING FROM JONESVILLE TO LAKE CHAMPLAIN. $$ VTC005-290317- /O.EXT.KBTV.FL.W.0028.000000T0000Z-110529T0430Z/ /PASV1.2.ER.110527T0623Z.110527T1045Z.110528T2230Z.NO/ 1017 PM EDT FRI MAY 27 2011 THE FLOOD WARNING CONTINUES FOR THE PASSUMPSIC RIVER AT PASSUMPSIC. * AT 9:45 PM FRIDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AND CONTINUE TO RISE TO NEAR 14.6 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 15.0 FEET...LOW LYING FIELDS AND LOCAL ROADS WILL FLOOD. $$
423 WGUS81 KBTV 281832 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 232 PM EDT SAT MAY 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT ESSEX JUNCTION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC007-281902- /O.CAN.KBTV.FL.W.0027.000000T0000Z-110529T0200Z/ /ESSV1.1.ER.110527T2309Z.110528T0445Z.110528T1045Z.NO/ 232 PM EDT SAT MAY 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * AT 2:15 PM SATURDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 15.0 FEET. * FELL BELOW FLOOD STAGE AT 6:45 AM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.7 FEET BY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at May 26, 11:21 PM EDT, 38 minutes earlier.
Area forecast discussion, May 26, 11:21 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1121 PM EDT THU MAY 26 2011
.SYNOPSIS...
NUMEROUS SHOWERS AND STRONG THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAIN OVERNIGHT...WITH LOCAL AREAS OF FLASH FLOODING POSSIBLE.
THE POTENTIAL FOR MORE HEAVY RAIN WILL EXIST ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 1121 PM EDT THURSDAY...THE TORNADO WATCH HAS BEEN CANCELLED
FOR THE ENTIRE AREA. THE MAIN PROBLEM OVERNIGHT WILL BE LOCALLY
HEAVY RAINFALL...WITH LOCAL AREAS OF FLASH FLOODING POSSIBLE...AS
AREAS OF STORMS TRAIN OVER THE SAME AREA OVERNIGHT...ESPECIALLY IN
THE BARRE-MONTPELIER AREA IN NORTH CENTRAL VERMONT. A LARGE AREA
OF SHOWERS AND THUNDERSTORMS IS MOVING NORTHEAST FROM NORTHEAST
VERMONT AND SOUTHEAST NEW YORK WHICH IS WHY THE FLASH FLOOD WATCH
HAS BEEN EXPANDED TO INCLUDE ORANGE...RUTLAND AND WINDSOR COUNTIES
IN SOUTH CENTRAL VERMONT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 349 PM EDT THURSDAY...FRONTAL BOUNDARY OVER THE SAINT
LAWRENCE VALLEY FRIDAY MORNING WILL SAG SOUTHEAST AND REACH A LINE
FROM ESSEX COUNTY NEW YORK NORTHEAST INTO THE NORTHEAST KINGDOM OF
VERMONT BY AFTERNOON. DEEP LAYER SHEAR WILL NOT BE AS STRONG AS
THURSDAY...BUT INSTABILITY WILL BE SUFFICIENT ALONG AND SOUTH OF
THE BOUNDARY FOR MORE SHOWERS AND STORMS. HIGH PRECIPITABLE WATER
AIR TO REMAIN IN PLACE FOR THE POTENTIAL OF HEAVY RAIN AND HAVE
CONTINUED IN THE FORECAST. THE SHOWERS AND STORMS SHOULD CONTINUE
INTO FRIDAY NIGHT AS WELL.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 1240 PM EDT THURSDAY...OVERALL, NO BIG CHANGES IN THE
FORECAST FOR THE LONGER TERM PORTION. STILL LOOKING AT A PATTERN
CHANGE (AT LEAST TEMPORARILY) AWAY FROM THE VERY UNSETTLED
WEATHER WE'VE HAD AS WE START NEXT WEEK. HERE ARE THE DAILY
PARTICULARS.
SATURDAY...
STILL DEALING WITH A PESKY BOUNDARY MORE OR LESS ALONG THE
CANADIAN BORDER AND IT WILL REMAIN A FOCUS FOR SHOWER/T-STORM
ACTIVITY. LOOKS LIKE THE BOUNDARY WILL START PUSHING NORTH AS THE
DAY GOES ON. HAVE HIGHEST POPS NORTH AND WEST -- TOOK A BLEND
BETWEEN NAM AND SREF. STUCK CLOSE TO GUIDANCE TEMPERATURES, BUT WE
WILL BE IN THE WARM SECTOR SO TEMPERATURES WELL INTO THE 70S AND
CLOSE TO 80. WILL BE A BIT MUGGY WITH DEWPOINTS IN THE 60S.
SUNDAY...
SIMILAR TO SATURDAY, THOUGH THE BOUNDARY WILL BE FURTHER NORTH, SO
LESSER CHANCE OF PRECIPITATION FOR OUR REGION. AGAIN, KEPT CLOSE
TO SREF/NAM BLEND. LESS PRECIP AND A LITTLE MORE SUN SHOULD PUSH
TEMPERATURES UP EVEN A BIT MORE, PROBABLY MID 80S IN THE LOWER
ELEVATIONS. ENOUGH SURFACE INSTABILITY WILL BE PRESENT FOR SOME
AFTERNOON THUNDERSTORMS.
MONDAY...
MID/UPPER LEVEL RIDGING REALLY STARTS DEVELOPING OVER THE OHIO
VALLEY AND NUDGING INTO OUR AREA. SUBSIDENCE WITH THE RIDGE SHOULD
PRECLUDE MUCH IN THE WAY OF PRECIP, BUT WITH 850MB TEMPERATURES
RISING INTO THE 15-18C RANGE, WE'LL LIKELY BE WAY UP INTO THE 80S.
THAT HEAT COULD STILL POP A STRAY AFTERNOON THUNDERSTORM. WENT
SLIGHTLY ABOVE MOS GUIDANCE FOR HIGHS. COULD SEE NEAR 90F IN THE
CONNECTICUT RIVER VALLEY.
TUESDAY...
GUIDANCE ALL ON BOARD FOR THE STRONG UPPER RIDGE TO REALLY BE IN
CONTROL. THINK SUBSIDENCE WILL BE TOO STRONG FOR ANY PRECIP,
ALLOWING FOR A MOSTLY SUNNY AND HOT DAY (AND HUMID TOO). AGAIN
WENT SEVERAL DEGREES ABOVE GUIDANCE AND WITH 850MB TEMPERATURES OF
18-20C, WE WILL EASILY SEE TEMPERATURES OF 90-92F IN THE VALLEYS.
WEDNESDAY...
COULD BE AN INTERESTING DAY, THOUGH THIS IS BASED ON ONLY SUBTLE
CLUES IN THE MODELS. WE STILL HAVE THE BIG RIDGE TO OUR SOUTHWEST
AND STRONG JET NEAR/JUST NORTH OF OUR AREA. THAT WOULD MEAN WE ARE
IN THE POTENTIAL RING OF FIRE. MODELS SHOW A LARGE EML (ELEVATED
MIXED LAYER) IN PLACE OVER OUR REGION WHILE AT THE SAME TIME WE'LL
HAVE A FAST MOVING SHORT WAVE ZIPPING BY EARLY IN THE DAY. THIS
TYPE OF SCENARIO IS ONE THAT CAN GIVE WIDESPREAD SEVERE WEATHER TO
THE NORTH COUNTRY. NOT CONFIDENT IN ALL THOSE DETAILS TO COME
TOGETHER AT THIS POINT, SO JUST HAVE SOME CHANCE POPS -- BUT WE
COULD BE FACING SOME SORT OF MCS OR MCS REMNANT COMING ACROSS AT
SOME POINT IN THE DAY.
THURSDAY...
IN THE WAKE OF THE SHORTWAVE, THE BIG UPPER RIDGE PUSHES SOUTH A
BIT, ALLOWING WEAK CANADIAN HIGH PRESSURE TO COME ON DOWN BRINGING
A COOLER AIR MASS. TEMPERATURES WILL BE BACK INTO THE LOWER 70S.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
THROUGH 00Z SATURDAY...SHOWERS AND THUNDERSTORMS ACROSS VERMONT
AND NORTHERN NEW YORK WILL SLOWLY DIMINISH AND BECOME SCATTERED OVERNIGHT.
EXPECTING AREAS OF IFR/MVFR IN LOW CEILINGS AND FOG...ESPECIALLY
IN AREAS THAT RECEIVED RAINFALL TODAY...AS WINDS WILL BECOME LIGHT
AND VARIBLE OVERNIGHT. EXPECTING ANY FOG TO LIFT BY 14Z WITH
CONDITIONS EXPECTED TO BECOME VFR BY 16Z FRIDAY.
OUTLOOK 00Z SATURDAY THROUGH TUESDAY...
00Z SATURDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN
PATCHY FOG OVERNIGHT. OTHERWISE VFR. 00Z MONDAY-23Z
TUESDAY...PRIMARILY VFR, THOUGH SCATTERED SHOWERS POSSIBLE.
&&
.HYDROLOGY...
AS OF 349 PM EDT THURSDAY...THE THREAT FOR LOCALIZED HEAVY
RAINFALL FROM STRONG THUNDERSTORMS WILL CONTINUE TONIGHT...AND
EXIST AGAIN ON FRIDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING 1
TO 2 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME...WHICH COMBINED
WITH ALREADY SATURATED GROUND CONDITIONS WILL POSE A THREAT FOR
FLASH FLOODING AND RAPID RISES ON SMALLER STREAMS AND RIVERS. THE
FOCUS TONIGHT WILL BE ACROSS THE NORTHERN ADIRONDACKS...SHIFTING
EASTWARD ON FRIDAY.
&&
.MARINE...
AS OF 349 PM EDT THURSDAY...FOR BOATERS MANY HAZARDS STILL EXIST.
BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE
OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION...PLENTY
OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS.
LASTLY...THE NEAR-SHORE LAKE TEMPERATURES HAVE ONLY WARMED TO
AROUND 50 DEGREES...WHICH COULD LEAD TO POTENTIAL HYPOTHERMIC
CONDITIONS IF ONE WERE TO FALL INTO THE WATER. DUE TO THE ABOVE
FACTORS...RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL 8 AM EDT FRIDAY FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH UNTIL 8 AM EDT FRIDAY FOR NYZ026>031-034-035-
087.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON/WGH
SHORT TERM...EVENSON
LONG TERM...NASH
AVIATION...WGH/NASH
HYDROLOGY...WFO BTV
MARINE...WFO BTVHazardous weather outlook, May 26, 11:10 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 1110 PM EDT THU MAY 26 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-280315- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1110 PM EDT THU MAY 26 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 26, 10:47 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1047 PM EDT THU MAY 26 2011 VTZ008>012-018-019-270400- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...MONTPELIER...MIDDLEBURY...VERGENNES... BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD... WHITE RIVER JUNCTION...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1047 PM EDT THU MAY 26 2011 ...TORNADO WATCH 380 HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE TORNADO WATCH FOR THE FOLLOWING COUNTIES IN VERMONT...ADDISON...ORANGE...RUTLAND ...WASHINGTON AND WINDSOR. WGH
Local storm report, May 26, 11:12 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1112 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 WNW WORCESTER 44.37N 72.58W
05/26/2011 WASHINGTON VT CO-OP OBSERVER
SEVERAL TREES DOWN.
&&
EVENT NUMBER BTV1100173
SISSONLocal storm report, May 26, 11:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1113 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM FLASH FLOOD 2 WNW BARRE 44.21N 72.55W
05/26/2011 WASHINGTON VT CO-OP OBSERVER
WIDESPREAD FLOODING IMPACTING BUSINESSES AND ROADS
WASHED OUT.
&&
EVENT NUMBER BTV1100174
SISSONLocal storm report, May 26, 11:14 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1114 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM FLASH FLOOD 2 WNW MONTPELIER 44.28N 72.61W
05/26/2011 WASHINGTON VT CO-OP OBSERVER
WIDESPREAD FLASH FLOODING.
&&
EVENT NUMBER BTV1100175
SISSONLocal storm report, May 26, 11:26 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1126 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 3 E MIDDLESEX 44.30N 72.62W
05/26/2011 WASHINGTON VT PUBLIC
WATER FLOWING FROM ELEVATED ROADS HILLS FLOWING ONTO
ROUTE 2 BETWEEN MIDDLESEX AND MONTPELIER
&&
EVENT NUMBER BTV1100176
SLWSpecial weather statement, May 26, 11:53 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1153 PM EDT THU MAY 26 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-271000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1153 PM EDT THU MAY 26 2011 ...STRONG THUNDERSTORMS AND HEAVY RAIN TO CONTINUE OVERNIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE NORTH COUNTRY TONIGHT. THE STRONGEST STORMS WILL BE FOCUSED IN VERMONT ALONG A LINE FROM RUTLAND TO SAINT JOHNSBURY...WITH HEAVY RAINFALL...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF THE AREA AS WELL...SO MOTORISTS SHOULD USE EXTREME CAUTION WHILE TRAVELING ON ROADWAYS TONIGHT AS MANY ROADS MAY BE COVERED WITH WATER. LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:13 PM EDT | Tornado Warning | BTV | Caledonia, Essex, Orange, Washington | 47 min |
| May 26, 8:19 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden | 3 hr |
| May 26, 8:23 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Washington | 36 min |
| May 26, 8:29 PM EDT | Flash Flood Warning | BTV | Addison, Caledonia, Chittenden, Essex, Lamoille, Orange and 4 more | 3 hr |
| May 26, 8:44 PM EDT | Flash Flood Warning | BTV | Addison, Rutland | 6 hr |
| May 26, 9:03 PM EDT | Special Weather Statement | BTV | Caledonia | 42 min |
| May 26, 10:15 PM EDT | Special Weather Statement | BTV | Essex | 30 min |
| May 26, 10:28 PM EDT | Flash Flood Warning | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more | 6 hr |
| May 26, 11:59 PM EDT | River Flood Warning | BTV | Washington | 13 hr |
| May 27, 12:16 AM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 43 min |
| May 27, 1:01 AM EDT | River Flood Warning | BTV | Caledonia | 42 hr |
| May 27, 4:07 AM EDT | Flash Flood Warning | BTV | Caledonia, Essex, Lamoille, Orange, Orleans, Washington | 3 hr |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 58 min |
| May 27, 5:11 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 64 min |
| May 27, 5:38 PM EDT | Special Weather Statement | BTV | Caledonia | 37 min |
| May 27, 5:47 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 58 min |
| May 27, 6:32 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 28 min |
| May 27, 6:35 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Lamoille, Washington | 4 hr |
| May 27, 6:35 PM EDT | Special Weather Statement | BTV | Washington | 25 min |
| May 27, 6:42 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Orange, Orleans, Washington | 63 min |
| May 27, 6:46 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 59 min |
| May 27, 6:49 PM EDT | Special Weather Statement | BTV | Addison | 26 min |
| May 27, 6:52 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 40 min |
| May 27, 7:05 PM EDT | Flash Flood Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more | 3 hr |
| May 27, 7:27 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Washington | 63 min |
| May 27, 7:30 PM EDT | Special Weather Statement | BTV | Addison | 30 min |
| May 27, 7:31 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 34 min |
Nearby
River Flood Warnings in Vermont, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.